MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2008) is considered to be a best estimate.This mdr represents the perfix plug (device 1).An additional supplemental emdr was submitted to represent the perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 ¿ patient was diagnosed with recurrent indirect left inguinal hernia, direct right inguinal hernia thereby underwent open repair with the implant of perfix plug (left - device 1, right - device 2).Per op notes, ¿on left inguinal area, hernia sac was noted.The previously placed synthetic mesh was noted.The defect was repaired using a large perfix plug (device 1) and piece of mesh was used to reinforce the floor.The right inguinal hernia was identified.The defect was identifiable at the floor of inguinal canal.A large perfix plug (device 2) was placed to secured the repair and keyhole overlay was secured using sutures.¿ on (b)(6) 2017 ¿ patient was diagnosed with persistent right inguinal pain thereby underwent open repair.Per op notes, ¿on left groin, a recurrent hernia was noted.On right groin, scar tissue was noted and sutures were removed.Adhesions to cord structure were wrapped more with the mesh (device 2) laterally.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24455563
Report Number1213643-2026-00228
Device Sequence Number18546898
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)130528(10)HUSD1529
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2013
Device Catalogue Number0112770
Device Lot NumberHUSD1529
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale